Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 1, 2001, 2:40 PM CST for Shelby County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2001, 2:40 PM CST (20:40 UTC)
- Expired
- Mar 1, 2001, 3:30 PM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 395 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 012041 SVRSHV TXC419-012130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CST THU MAR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS * UNTIL 330 PM CST * AT 240 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 12 MILES SOUTH OF CENTER...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS... UNTIL 330 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:50 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 1, 9:50 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CST THU MAR 1 2001 CURRENT WATCH ACROSS CENTRAL AND SOUTHERN SECTIONS LOOKS GOOD THROUGH THE AFTERNOON WITH CONVECTION CONTINUING TO STREAM NORTH AND EAST OUT OF CENTRAL/NORTH TEXAS. EARLY THINKING WAS THAT WATCH WOULD HAVE TO BE EXPANDED FURTHER NORTH TO ENCOMPASS MORE OF NE TX/SW AR BUT BASED ON SHV/FWS RADAR TRENDS...AXIS OF HEAVIEST RAINFALL MAY FINALLY BE TRYING TO SHIFT MORE SOUTH ALONG I-20 CORRIDOR AND POINTS SOUTH. MAY BE A LITTLE LATER GETTING CONVECTION DOWN TO LUFKIN AND EAST OF TOLEDO BEND BUT WILL DECIDE WHETHER OR NOT TO LOWER POPS IN THESE AREAS CLOSER TO PRESS TIME. TEMPS MAY ALSO HAVE TO BE LOWERED A CAT IN SOME LOCATIONS BUT AGAIN... WILL SEE WHAT EFFECTS THE CONVECTION HAS ON OBSERVING POINTS CLOSER TO PRESS TIME. UPDATE OUT BY 1100 AM...13 .SHV...FLASH FLOOD WATCH FOR LAZ001>006-010>014-017>022- TXZ124>126-136>3138-149>153-165>167 FOR TODAY.
In the hours before
Special weather statement, Mar 1, 10:00 AM CST, 4 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CST THU MAR 1 2001 ELEVATED THUNDERSTORMS CONTINUE TO STREAM NORTH AND EAST OUT OF CENTRAL TEXAS THIS MORNING. WHILE THUNDERSTORMS WILL BE QUITE NUMEROUS ACROSS THE REGION THROUGH TONIGHT...THE LACK OF INSTABILITY WILL RESULT IN NO REAL SEVERE WEATHAER THREAT. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...SKYWARN NETWORKS...SHOULD NOT BE NEEDED THIS AFTERNOON INTO TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.